Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 115, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Dec 28, 2015, 8:05 AM CST for McCurtain County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2015, 8:05 AM CST (14:05 UTC)
- Expired
- Dec 28, 2015, 11:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.1 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
626
WGUS54 KSHV 281405
FFWSHV
OKC089-281700-
/O.NEW.KSHV.FF.W.0115.151228T1405Z-151228T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
805 AM CST MON DEC 28 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL MCCURTAIN COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 1100 AM CST
* AT 758 AM CST...BROKEN BOW RESERVOIR HAD REACHED THE TOP OF ITS
FLOOD CONTROL POOL STAGE. THE CORPS OF ENGINEERS WILL NEED TO
INCREASE RESERVOIR RELEASES FROM BROKEN BOW LAKE TO LOWER THE
LAKE. EXPECT DANGEROUS FLASH FLOODING TO DEVELOP ON THE MOUNTAIN
FORK BELOW BROKEN BOW LAKE TO ITS CONFLUENCE WITH THE LITTLE
RIVER NEAR EAGLETOWN OKLAHOMA.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
MCCURTAIN COUNTY ALONG THE MOUNTAIN FORK BELOW BROKEN BOW LAKE.
THIS FLOODING WILL BE VERY SIMILAR TO WHAT OCCURRED AFTER MEMORIAL
DAY OF 2015 DURING THE FINAL WEEK OF MAY OF 2015.
* THE MOUNTAIN FORK RIVER GAUGE NEAR EAGLETOWN OKLAHOMA WILL CREST
NEAR 16 FEET LATE THIS MONDAY AFTERNOON WITH MAJOR FLOODING TO
DEVELOP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3396 9459 3404 9463 3416 9473 3415 9465
3405 9461 3396 9456
$$
VIII.1 follow-up statement
909
WGUS74 KSHV 281657
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1057 AM CST MON DEC 28 2015
OKC089-281700-
/O.CON.KSHV.FF.W.0115.000000T0000Z-151228T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCURTAIN OK-
1057 AM CST MON DEC 28 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CST FOR
EAST CENTRAL MCCURTAIN COUNTY...
AT 10 AM...THE POOL STAGE AT BROKEN BOW RESERVOIR HAD REACHED 628.76
FEET AND THE CORPS OF ENGINEERS CONTINUED TO INCREASE RESERVOIR
RELEASES TO LOWER THE LAKE. THE LAKE SHOULD CREST NEAR A POOL
STAGE OF ABOUT 629 FEET DURING EARLY THIS MONDAY AFTERNOON.
THE TOP OF THE FLOOD CONTROL POOL AT BROKEN BOW LAKE IS 627.5 FEET.
THE MOUNTAIN FORK NEAR EAGLETOWN OKLAHOMA WILL RISE AND CREST NEAR
16 FEET DURING THIS MONDAY AFTERNOON. EXPECT MAJOR FLOODING ALONG
THE MOUNTAIN FORK VERY SIMILAR TO WHAT OCCURRED DURING THE FINAL
WEEK OF MAY OF 2015 AFTER MEMORIAL DAY.
FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
MCCURTAIN COUNTY IN THE MOUNTAIN FORK FROM BELOW BROKEN BOW LAKE TO
ITS CONFLUENCE WITH THE LITTLE RIVER NEAR EAGLETOWN OKLAHOMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3396 9459 3404 9463 3416 9473 3415 9465
3405 9461 3396 9456
$$
VIII.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 28, 7:11 AM CST, 54 minutes earlier.
Area forecast discussion, Dec 28, 7:11 AM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 AM CST MON DEC 28 2015
.DISCUSSION...
FROPA FOR ALL OF AREA WITH GUSTY SW SFC WINDS 10-20G30KTS AND LOW
LEVEL CLIMB WINDS SW 30KTS UP TO 100KTS BY 12KFT. NO DATA
AVAIL ABOVE. KFWD SOUNDING IS SATURATED TO NEAR 19KFT AND ALL NW
WINDS 20-50KTS AND STRONG W FLOW INTO FLIGHT LEVELS. A LINE OF
CONVECTION LIES KMEM...TO KMSY MOVG E AT 50KTS. THE UPPER CORE OF
STORM IS OVER E OK/W AR AND JUST LIGHT SHWRS LINGER WITH MVFR
CIGS/VSBY AND BRIEF IFR FOR ANOTHER FEW HRS UNTIL THE COLD AIR
DEEPENS. ICING THREAT TO OUR NW OVER E OK/N TX ON THE BACK SIDE
OF STORM. /24/
&&
.PREV DISCUSSION... /ISSUED 652 AM CST MON DEC 28 2015/
DISCUSSION...
EARLY THIS MORNING A LARGE CLOSED UPPER LEVEL LOW PRESSURE SYSTEM
WAS CENTERED OVER NORTHEAST TEXAS JUST WEST OF MOUNT VERNON TEXAS
AND WAS PROVIDING MUCH COLDER AIR OVER THE PLAINS AND INTO THE
FOUR STATE AREA. AN ASSOCIATED SURFACE LOW PRESSURE SYSTEM...THAT
WAS OVER THE ARKLATEX EARLIER OVERNIGHT...HAS LIFTED NORTH INTO
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. ANOTHER SURFACE LOW
PRESSURE SYSTEM WAS NOTED OVER EASTERN ARKANSAS WITH A COLD FRONT
TRAILING SOUTH ACROSS EASTERN LOUISIANA. A BAND OF SHOWERS
WAS ASSOCIATED WITH THE LEAD COLD FRONT OVER SOUTH CENTRAL
ARKANSAS AND INTO NORTH CENTRAL LOUISIANA. TO THE WEST A TROUGH
OF LOW PRESSURE TRAILED SOUTH FROM THE SURFACE LOW OVER SOUTHEAST
OKLAHOMA INTO NORTHEAST AND DEEP EAST TEXAS...WITH ANOTHER TROUGH
OF LOW PRESSURE TRAILING SOUTHWEST INTO NORTH CENTRAL TEXAS. THIS
COMPLEX SET OF SYSTEMS CONTINUED TO PRODUCE SHOWERS AND STRONG
AND GUSTY WINDS DUE TO THE TIGHT PRESSURE GRADIENT. HAVE INCLUDED
LAKE WIND ADVISORY FOR THE FOUR STATE AREA THROUGH 3 PM CST TO
ACCOUNT FOR THE WINDS. MUCH COLDER AIR WILL BE WRAPPING INTO THE
FORECAST AREA TODAY AND OVERNIGHT WITH FREEZING TEMPERATURES
EXPECTED FOR SOME OF THE NORTHWEST AND WESTERN ZONES OVERNIGHT.
THE UPPER LOW PRESSURE SYSTEM WILL BE LIFTING NORTHEAST TODAY
REACHING SOUTHERN MISSOURI AND NORTHERN ARKANSAS NEAR MID
DAY...AND NORTHERN ILLINOIS BY EARLY THIS EVENING. IN WAKE OF THE
LOW OVER PARTS OF TEXAS AND OKLAHOMA TEMPERATURES WERE NEAR AND
BELOW FREEZING THIS MORNING AND AN AREA OF SNOW HAD DEVELOPED.
THIS PRECIPITATION WILL BE LIFTING NORTH WITH THE UPPER LOW WHERE
THE COLD AIR ALOFT WILL RESIDE. TEMPERATURES FOR SOUTHEAST
OKLAHOMA HAVE WARMED AND EXPECTING ANY PRECIPITATION TO REMAIN
LIGHT AND MOSTLY LIQUID. RAINS WILL BE ENDING THIS AFTERNOON WITH
ONLY WRAP AROUND AFFECTING THE NORTHERN MOST ZONES. FOR THE REST
OF THIS WEEK THE FOUR STATE AREA WILL SEE COOLER TEMPERATURES WITH
THE NORTHERN ZONES HAVING NEAR OR BELOW FREEZING READINGS WITH THE
SOUTHERN ZONES HAVING READINGS ABOVE FREEZING BUT COOL. THERE WILL
NOT BE MUCH WARM UP DURING THE DAYTIME WITH READINGS IN THE
FORTIES AND FIFTIES FOR THE NORTHERN ZONES AND SLIGHT HIGHER
ACROSS THE SOUTH. OUR NEXT RAIN CHANCES WILL COME TUESDAY NIGHT
AND WEDNESDAY WITH THE APPROACH OF OUR NEXT UPPER TROUGH SWINGING
OUT OF THE ROCKIES AND INTO THE SOUTHERN PLAINS...WHICH WILL
PROVIDE A COLD FRONT INTO THE REGION. MOST OF THE RAIN WILL BE
OVER THE SOUTHEAST SECTIONS OF THE COUNTY WARNING AREA IN VICINITY
OF AN UPPER LEVEL SHEAR AXIS OVER THE BOUNDARY THAT WILL BECOME
NEARLY STATIONARY FROM THE UPPER TEXAS AND SOUTHWEST LOUISIANA
COAST INTO THE SOUTHEAST STATES. EXPECTING MAINLY DRY CONDITIONS
AFTER MID WEEK INTO EARLY NEXT WEEK. /06/
PREV DISCUSSION... /ISSUED 309 AM CST MON DEC 28 2015/
DISCUSSION...
UPDATED THE FORECAST TO REMOVE THE TORNADO WATCH 573 AND MAKE
CHANGES TO THE RAIN CHANCES AND TYPE OF WEATHER EXPECTED WITH THE
RAIN CHANCES. WITH THE NEXT ISSUANCE OF THE FORECAST WILL MOST
LIKELY DROP THE FLASH FLOOD WATCH FOR EAST AND NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA AND SOUTH ARKANSAS. ADDITIONAL RAINFALL
HEADING UP ACROSS NORTHEAST TEXAS AND INTO SOUTHEAST OKLAHOMA AND
INTO SOUTHWEST ARKANSAS BUT CURRENT RAINFALL RATES LOOK TO BE
LESS LIKELY TO PRODUCE ADDITIONAL FLASH FLOODING. /06/
PREV DISCUSSION... /ISSUED 1206 AM CST MON DEC 28 2015/
DISCUSSION...
HAVE UPDATED THE FORECAST TO INCLUDE THE NEW TORNADO WATCH NUMBER
573 UNTIL 5AM CST. ALSO EXTENDED THE LAKE WIND ADVISORY THROUGH
MONDAY AFTERNOON AT 3 PM CST DUE TO THE STRONG WINDS THAT WILL
CONTINUE TO OCCUR WITH SURFACE LOW MOVING ACROSS NORTH LOUISIANA
WHICH WILL BE PROVIDING A TIGHT PRESSURE GRADIENT AROUND ITS
PERIPHERY. MADE SOME ADJUSTMENTS TO THE WINDS AND RAINFALL AMOUNTS
WITH WIDE BAND OF HEAVIER RAINS OVER SOUTH CENTRAL ARKANSAS AND
ACROSS NORTH CENTRAL LOUISIANA. /06/
PREV DISCUSSION... /ISSUED 1140 PM CST SUN DEC 27 2015/
AVIATION...
THUNDERSTORMS TO GRADUALLY DIMINISH IN COVERAGE AND INTENSITY
WHILE EXITING THE THE MLU/ELD TERMINAL SITES BY 27/12Z.
OTHERWISE...MVFR/IFR CONDITIONS TO PERSIST THROUGH THE OVERNIGHT
HOURS IN THE FORM OF REDUCED VISIBILITIES AND LOW CEILINGS.
SOUTHWEST WINDS FORECAST TO INCREASE TO 15 TO 20 KNOTS WITH
HIGHER GUSTS OVERNIGHT INTO MONDAY. WINDS TO DIMINISH AFTER
28/00Z. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 51 34 53 39 / 40 0 10 20
MLU 56 37 54 43 / 60 0 10 30
DEQ 47 29 48 32 / 40 10 0 10
TXK 49 32 49 36 / 40 0 0 10
ELD 53 34 52 37 / 60 10 10 20
TYR 46 32 52 38 / 20 0 0 10
GGG 48 33 51 38 / 20 0 0 10
LFK 50 34 56 41 / 20 0 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR ARZ050-051-
059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR LAZ001>006-
010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR OKZ077.
TX...LAKE WIND ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
24/06Hazardous weather outlook, Dec 28, 7:12 AM CST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 712 AM CST MON DEC 28 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-281800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 712 AM CST MON DEC 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A LAKE WIND ADVISORY WILL BE IN EFFECT UNTIL 3 PM CST TODAY DUE TO STRONG AND GUSTY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO NEAR 30 MPH. THESE WINDS COULD CAUSE TREES TO BE UP-ROOTED DUE TO THE NEAR SATURATED SOILS FROM THE RECENT HEAVY RAINFALL. EVEN WITH THE END TO THE RAINFALL...SOME CREEKS AND STREAMS COULD REACH BANKFULL AS WATERS DRAIN DOWNSTREAM. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 06
In the hours before
Local storm report, Dec 28, 6:17 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG 5 SW SIMSBORO 32.48N 92.84W
12/28/2015 LINCOLN LA LAW ENFORCEMENT
TREES DOWN ON HWY 147
&&
EVENT NUMBER SHV1500873
24Local storm report, Dec 28, 6:23 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG 18 W WEST MONROE 32.51N 92.46W
12/28/2015 OUACHITA LA LAW ENFORCEMENT
TREE DOWN ON HATTAWAY RD IN CALHOUN
&&
EVENT NUMBER SHV1500874
24Local storm report, Dec 28, 6:27 AM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
627 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND DMG DOWNSVILLE 32.63N 92.41W
12/27/2015 LINCOLN LA LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 15
&&
EVENT NUMBER SHV1500875
24Local storm report, Dec 28, 6:29 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND DMG 8 NW MARION 32.98N 92.34W
12/28/2015 UNION LA LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 551
&&
EVENT NUMBER SHV1500876
24Local storm report, Dec 28, 7:15 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
715 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG BLANCHARD 32.59N 93.89W
12/27/2015 CADDO LA TRAINED SPOTTER
TREES SNAPPED AND UPROOTED ON BLANCHARD LATEX RD
&&
EVENT NUMBER SHV1500877
24Local storm report, Dec 28, 7:44 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 AM CST MON DEC 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 W BETTIE 32.83N 94.99W
12/27/2015 UPSHUR TX FIRE DEPT/RESCUE
TREES SNAPPED AND UPROOTED...TREES ON HOUSE
&&
EVENT NUMBER SHV1500878
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 7:43 PM CST | Flash Flood Warning | SHV | McCurtain | 4 hr |
| Dec 27, 11:52 PM CST | Flash Flood Warning | SHV | McCurtain | 113 min |
| Dec 28, 12:19 AM CST | Lake Wind Advisory | SHV | McCurtain | 15 hr |
| Dec 28, 1:07 AM CST | Special Weather Statement | SHV | McCurtain | 38 min |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.